MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH SHERLOCK TIP LOCATION SYSTEM; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebx0351 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that they placed a dual lumen picc on (b)(6) 2017 in a patient in the micu.It was stated that on (b)(6) 2017 the purple lumen side came unattached to the y-hub and the picc had to be pulled.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the extension leg broke at or near the connector was confirmed, but the exact cause was unknown.One 5fr d/l powerpicc was returned for investigation.The catheter exhibited evidence of use.Dry blood residue was observed within the catheter and a tacky residue, which appeared to be from tape or a dressing, was observed on the external surface of the extension legs.The printing on the extension legs was partially worn.The d/l catheter tubing had been cut 2mm distal to the bifurcation and the distal segment of catheter was not returned for investigation.The extension leg with the red connector was complete.The other extension leg was missing its connector.The purple connector was not returned for investigation.The extension leg with the missing connector extended 6.6cm from the proximal end of the bifurcation.The cross section of the damaged end of the extension leg was microscopically examined and was noted to be jagged and granular.A 5mm section of the external surface of the extension leg adjacent to the damaged end of the tubing exhibited a dull appearance.The remainder of the extension leg was glossy and reflective.It is possible that the break occurred 5mm within the distal end of the purple connector.The attachment between the other extension leg and the red connector revealed nothing remarkable.No evidence was found on the returned sample and in the manufacturing records of the reported lot that the damage was associated with the manufacturing process.Potential contributing factors of the damage include pulling, twisting, and/or manipulating the connector.A lot history review (lhr) of rebx0351 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that they placed a dual lumen picc on (b)(6)2017 in a patient in the micu.It was stated that on (b)(6) 2017 the purple lumen side came unattached to the y-hub and the picc had to be pulled.

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH SHERLOCK TIP LOCATION SYSTEM
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7195281
Report Number3006260740-2017-02437
Device Sequence Number10996297
Product Code LJS
UDI-Device Identifier00801741035685
UDI-Public(01)00801741035685
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9275108
Device Lot NumberREBX0351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1